Turner White CommunicationsAbout TWCSubscribeContact TWCHomeSearch
Hospital PhysicianJCOMSMPBRMsCart
Current Contents
Past Issue Archives
Interactive:
Self-Assessment Questions
Review of
Clinical Signs
Clinical Review
Quiz
Pediatric Rounds
Resident Grand Rounds
Article Archives
Case Reports
Clinical Practice
Exams
Pediatric Rounds
Resident Grand Rounds
Review of
Clinical Signs

Guide to Reading
Hospital Physician
Editorial Board
Information for Authors

Reprints, Permissions, & Copyright
Site Map
Self-Assessment Questions

Gastroenterology


Answer 2
  1. Ibuprofen. Nonsteroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen can cause a syndrome of diffuse intestinal inflammation and increased bowel permeability known as NSAID enteropathy. Patients can have multiple abnormal lesions in the small bowel even when esophagogastroduodenoscopy and colonoscopy show normal results. Discontinuing use of NSAIDs often results in resolution of symptoms and healing of lesions. The use of acetaminophen, prednisone, cigarettes, or coffee does not cause diffuse small bowel inflammation.

Click here to return to the questions

 

Hospital Physician     JCOM     Seminars in Medical Practice
Hospital Physician Board Review Manuals
About TWC    Subscribe    Contact TWC    Home    Search   Site Map

Copyright © 2009, Turner White Communications
Updated 1/04/08 • kkj